MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Crack (1135); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) had a advancement issue.There was no patient contact.It was also reported the cartridge burst open while trying to insert the lens.A back up lens was used.It is unclear if there was patient contact or not.The lens was discarded.No other information was provided.
 
Additional Manufacturer Narrative
Section a2, a4, a5: information unknown/not provided.Section b3: date of event: unknown/not provided.Section d6a: if implanted, give date: unknown/not reported; it is unknown if the iol had any patient contact or if it was implanted.Section d6b: if explanted, give date: unknown/not reported; it is unknown if the iol had any patient contact or if it was implanted.Section e1 telephone number: (b)(6).Section h3-other (81): the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information.However, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information/correction: further information was received, and it was learned that there was no patient contact.The cartridge damage was noted prior to the lens being inserted in the eye.The damaged lens was discarded.Therefore, this event is no longer reportable for cartridge tip damage as there was no patient contact.However, the customer reported lens damage.Hence, this event remains a reportable malfunction for the lens damaged.No further information was provided.The following sections have been updated accordingly: section h6: medical device problem code: 1069 - lens damaged section h6: medical device problem code: 1135- cartridge tip cracked/damaged is no longer a reportable malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: device evaluation: product was not returned to manufacturing site so product testing could not be performed.Photos were provided by the customer and were evaluated.The photo shows the suspect product cartridge; the cartridge tip was observed to be distorted.A second photo displays a zoomed in image of the underside of the same suspect product.The cartridge tip was observed to be damaged.Due to no product received, no further evaluation could be performed; and no further issues were identified.The complaint issue "cartridge tip cracked/damaged" was identified during photo evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.The complaint issue "device advancement issue" and "lens damaged" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation no product deficiency or product malfunction could be identified.And the reported issue could not be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18386097
Report Number3012236936-2023-03145
Device Sequence Number3967352
Product Code HQL
UDI-Device Identifier05050474731646
UDI-Public(01)05050474731646(17)260222
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0145
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer01/08/2024
02/08/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/30/2024
02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown